MAUDE Adverse Event Report: PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY

PENUMBRA, INC. NEURON 6F 070 DELIVERY CATHETER; DQY
Catalog Number PND6F0701058M
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a medical procedure using a neuron 6f 070 delivery catheter (neuron 070).During the procedure, the neuron 070 became kinked as the physician was advancing it within the internal carotid artery (ica) loop, and therefore the neuron 070 was removed.The procedure was completed using a new neuron 070 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the neuron 070 was ovalized approximately 17.5 cm from the hub and kinked approximately 113.5 cm from the hub.Bends were present along the length of the device.The packaging mandrel was unsecure from the packaging tape.Conclusions: evaluation of the returned neuron 070 revealed a kinked and ovalized device.Damage such as kinks may have occurred due to forceful advancement of the neuron 070 within difficult patient anatomy.Further evaluation revealed an ovalization.This type of damage typically occurs due to improper handling during use.If the device is forcefully gripped or pinched during insertion or further manipulation, damage such as ovalization may occur.Further evaluation revealed the packaging mandrel was unsecure from the packaging tape.If the packaging mandrel becomes unsecure during removal of the device from the packaging, it could pin the device between the packaging tube and the packaging mandrel.If the device is retracted while pinned, this could contribute to the observed damage.Further evaluation revealed bends along the length of the device.Based on the return condition and the reported complaint, the bends are likely incidental to the reported case and may have occurred during packaging for return to penumbra.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON 6F 070 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7520674
Report Number3005168196-2018-00989
Device Sequence Number1438349
Product Code DQY
UDI-Device Identifier00814548010052
UDI-Public00814548010052
Combination Product (Y/N)Y
Initial Reporter CountryIN
PMA/510(K) Number
K082290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/17/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/23/2020
Device Catalogue NumberPND6F0701058M
Device Lot NumberF78829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/17/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date10/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age47 YR
Date Report Sent to FDA01/01/2005